I've posted before but need some questions answered. I see a lot of you coming off different meds and some are using valium to do it. Well what do you use when valium is the problem? I have been tapering off for about a month now. Down to 10 mgs. now. Still feel so anxious. I'm also dealing with extreme back pain and was on hydocodone 5/500, usually one a day because that's all my doctor would allow. So Doctor won't give me anything for the back pain now.
I'm not sure if I am anxious and depressed because of the valium w/d or if I am anxious and depressed because of my pain. It's so depressing not to be able to do things that I used to do. I mean even walking hurts. I start physical therapy next week.
I had been using valium for several years. 10 mgs a day untill this pain started up last winter then I started taking more, probably 30 mg a day. How long should and how fast should I be tapering off this stuff. One of my problems with getting of it is it helps some with the pain.
Doctor did not know I was taking the valium. My bad!
I am a recovering opiate addict, I was taking anything and everything for a long time. I do have somewhat chronic pain of my hip and knee and now use a compounded gel called KGCL, ketaminegabapentinclonidinelidocaine that really helps with my pain and supposedly I cant become addicted to it. If your insurance will cover it or you can pay for it I would look into it for your pain. It may be something that can take the place of your vicodin, and maybe if your pain was relieved it could be easier to get off the valium. I also have anxiety problems and have taken most of the benzo's out there looking for relief. For me valium did little but help with my sleep, it really didnt help my anxiety at all. I had previously been on librium which I thought wasnt working well enough, so I switched, and then figured out that the librium was working at least better than the valium for me anyways. I wish I could tell you sure fire way to get off valium but really you just have to taper your dose down, or switch to a different benzo, but supposedly valium is one of the least addictive which Im sure is hard to believe for you, and for me, cause I know the sedative feeling it gave me that helped me sleep, but I needed something to help me with my constant worrying, anxiousness feeling that I still struggle with and do take a benzo for. If you have any questions, or I can help in any way please let me know. Good luck Suzie!!!
Thanks for answering my post. Do you have to have script for KGCL? I'm willing to try anything at this point.
I wonder if I am tapering off of the valium to quickly. I read somewhere that you should taper 2 mgs a week for every month you have been on it. My husband, family and doctor are pushing me to do it quickly hence I have gone from 30 to 40 mgs (not sure really as I took them as needed) to 10 mgs in a month.
I was having some pretty good days as far as anxiety then I started taking DLPA that was mentioned in the "Amino Acid Protocal" and then it seems I have started getting anxious again. It may have nothing to do with it, I just don't know. The rest of the supplements I have had to order online because I could not find them locally, except for the DLPA.
Does changing Benzo's help with addiction or does that cause a whole set of new problems?
KGCL was a joke . ketamineect ect ocaine .....comming off valium is no joke and to avoid laspe or dosing up , you need to do it at YOUR pace ....DRs will have you suffer at their rates of tapering , its NOT an exact science
Ive had them take me off 2ys of 40mg in 2 weeks ....OUCH
where they came up with that regime heaven knows, but it was in conjunction with a 2 week methadone detox .........perhaps its better you taper to the dose that you feel comfortable with and stay there for a while instead of gradual taper, like in steps
25mg to 20 in 1 mnth then 2 weeks to 1mth off
20 to 15 in 2 weeks then 2 weeks to 1mth off
I say this so that PHSYCHOLOGICAL withdrawals can be managed better , as the physical are managed ....its the phycological that is the most confusing ..the drawback is your on the meds a little longer than THEY want you to be....hope this helps
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.